MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.5MM THREE-FLUTED DRILL BIT QC/230MM/200MM CALIBRATION; BIT, DRILL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.5MM THREE-FLUTED DRILL BIT QC/230MM/200MM CALIBRATION; BIT, DRILL
Model Number 315.92
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, during an unknown surgery, while drilling one (1) calibrated drill bit and one (1) three-fluted drill bit were broken.It was unknown if there was surgical delay.Procedure and patient outcome are unknown.Concomitant device reported: unknown drill (part# unknown, lot# unknown, quantity 1).This report is for one (1) 2.5mm three fluted drill bit.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device evaluated by mfr, device manufacture date: a device history record (dhr) review could not be performed.There are no dhr records for this part number or lot number.Inventory control could find no history of this part number having been processed through the monument facility.Without a valid part and lot combination a dhr review could not be performed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.5MM THREE-FLUTED DRILL BIT QC/230MM/200MM CALIBRATION
Common Device Name
BIT, DRILL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8092572
Report Number2939274-2018-55058
Device Sequence Number11169384
Product Code HTW
UDI-Device Identifier10886982189431
UDI-Public(01)10886982189431
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number315.92
Device Catalogue Number315.920
Device Lot NumberF25011
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/05/2018
Supplement Date Received by Manufacturer12/21/2018
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE EVENT DESCRIPTION
Patient Age18 YR